I Really Hope It's Chemical

In February 2012 I started taking the contraceptive pill because I'd found the man of my dreams and had no aim to have his baby any time soon! About 2 or 3 months later I noticed that I'd been extremely moody. I would cry for no reason, or get worked up about something completely trivial. It started to cause arguments between me and my boyfriend and long arguments and sleepless nights began. Things seemed to get worse and worse. One night I ended up walking out on an argument in the bedroom and crying in the bathroom. All of a sudden I couldn't breathe, I was gasping for breath, I was in despair. I think that I was having a panic attack. My boyfriend rushed in and helped me return to steady breathing. I could tell he was scared, and I was terrified. It was around this time that I made the connection to the pill, although I'm not sure how I thought of it because the brand I was taking at the time (microgynon 30) did not specify "depression" as a symptom in the patient leaflet. Shortly after I booked an appointment at the doctor's and they advised me to change to a different type of pill called Cilest. I have heard that several people have been through the same thing - complained that microgynon was making them depressed and that they switched to Cilest, which then made things even worse. One doctor I saw even said that she had come across this a lot herself, yet I was still prescribed it! It became apparent to me that Cilest wasn't working either, when things started getting worse and worse between me and my boyfriend, and my moods dropped lower and lower. It felt so strange. All of a sudden I would just feel sad. Some mornings I would think to myself "I'm going to feel down today", and then that night I would get very upset. It would just wash over me like a wave of sadness. Usually I would turn hysterical, but then all of a sudden I would stop crying and not understand why I had just felt the way I did. Looking back each time it was like I had been dreaming, or like I was drunk - it just didn't make sense. Which is why I was certain that my depression was caused by biological factors, namely the progesterone in the pill I was taking. Pill brand number 3 was prescribed - Logynon. Supposedly it had different levels of hormones in the different tablets, to match my hormone levels throughout my cycle. Well, week 1 and the first lot of tablets was pretty much fine, but then things just got worse and worse... I went away to Reading festival with my boyfriend so that meant I had to keep taking the pill as I was adamant I could not deal with a period when I was camping. Well, after what I can safely say was one of the worst nights of my life, when I have never been so terrified that my boyfriend would leave me, I stopped taking the pill. My period started before the end of the festival, but that just didn't matter anymore. I have since decided to have an IUD/coil fitted as it's the only method of contraception that doesn't use hormones (which I have had enough of!), and I'm due to have it fitted in 9 days. The thought of an ectopic pregnancy or a perforated womb is definitely terrifying, but much less so than the thought of carrying on this way and losing the man that I love.
The week after I stopped taking the pill, things improved 100%. I was so much happier. Then, as a routine check before having the coil fitted, the doctor told me that I had Strep B and I had to take antibiotics - phenoxymethylpenicillin potassium 4 times a day for a week. Those tablets were awful. They made me bloated, constipated and gave me terrible stomach pains. But that's not all. Every night of that week I cried and I cried.. This, I don't understand because there were no hormones in the tablets... Since the dose finished I've been fine generally, except for tonight. I've been feeling quite down all day, but then about an hour ago I just couldn't keep it in anymore and burst out crying. I've been home nearly all day. None of my friends live by me. None of my friends are free on weekdays. The only person I have to talk to is my boyfriend, but I'm too scared to tell him how I feel as he's previously said "I can't take anymore". I'm so worried that it wasn't the pill, and that there is something wrong with me. If there is, I will lose him. Right now I am so, so lonely. I just wish I could talk to someone about it. Which is why I ended up on this website, sharing my story. I know that so many people have been through so much worse, but I just wanted to post this in the hope that it will help someone else as well as help me to feel better.
ernapier ernapier
18-21
1 Response Sep 17, 2012

* hugs * Wow so sorry to hear all that . Sounds like you have been through an ordeal .

When you have nobody else to turn to for comfort , there is always God .